Stochastic Optimal Policies When the Discout Rate Vanishes
AbstractDutta (J. Econom. Theory, 1991, 55, 64?94) showed that long-run optimality of the limit of discounted optima when the discount rate vanishes is implied by a certain bound on the value function of the optimal program. We introduce a new method to verify this bound using coupling techniques.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Kyoto University, Institute of Economic Research in its series KIER Working Papers with number 617.
Date of creation: Apr 2006
Date of revision:
Contact details of provider:
Postal: Yoshida-Honmachi, Sakyo-ku, Kyoto 606-8501
Web page: http://www.kier.kyoto-u.ac.jp/eng/index.html
More information through EDIRC
Dynamic programming; Long-run optimality.;
Other versions of this item:
- Nishimura, Kazuo & Stachurski, John, 2007. "Stochastic optimal policies when the discount rate vanishes," Journal of Economic Dynamics and Control, Elsevier, vol. 31(4), pages 1416-1430, April.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Leonard J Mirman & Olivier F. Morand & Kevin L. Reffett, 2004.
"A Qualitative Approach to Markovian Equilibrium in Infinite Horizon Economies with Capital,"
122247000000000224, UCLA Department of Economics.
- Mirman, Leonard J. & Morand, Olivier F. & Reffett, Kevin L., 2008. "A qualitative approach to Markovian equilibrium in infinite horizon economies with capital," Journal of Economic Theory, Elsevier, vol. 139(1), pages 75-98, March.
- Mirman, Leonard J. & Zilcha, Itzhak, 1975. "On optimal growth under uncertainty," Journal of Economic Theory, Elsevier, vol. 11(3), pages 329-339, December.
- Dutta, P.K., 1991. "What Do Discounted Optima Converge To? A Theory of Discount Rate Asymptotics in Economic Models," RCER Working Papers 264, University of Rochester - Center for Economic Research (RCER).
- Dutta, Prajit K., 1991. "What do discounted optima converge to?: A theory of discount rate asymptotics in economic models," Journal of Economic Theory, Elsevier, vol. 55(1), pages 64-94, October.
- Danthine, Jean-Pierre & Donaldson, John B, 1981. "Stochastic Properties of Fast vs. Slow Growing Economies," Econometrica, Econometric Society, vol. 49(4), pages 1007-33, June.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
- Nishimura, Kazuo & Stachurski, John, 2005. "Stability of stochastic optimal growth models: a new approach," Journal of Economic Theory, Elsevier, vol. 122(1), pages 100-118, May.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Akihisa Shibata).
If references are entirely missing, you can add them using this form.